Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS Des Moines, IA

May 8, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 6:13 PM CDT for 4 counties in Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2014, 6:13 PM CDT (23:13 UTC)
Expired
May 8, 2014, 7:00 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:35 PM CDTHAIL 14 N East Peru, IA
May 8, 6:40 PM CDTHAIL 12 Se Patterson, IA57 MPH WIND GUST MEASURED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS53 KDMX 082313
SVRDMX
IAC039-121-175-181-090000-
/O.NEW.KDMX.SV.W.0074.140508T2313Z-140509T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MADISON COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  LAKESIDE CASINO...OR 13 MILES WEST OF OSCEOLA...MOVING NORTH AT 40
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  WEST DES MOINES...NORWALK...WINTERSET...EARLHAM...AVENUE OF THE
  SAINTS EVENT CENTER...MURRAY...ST. CHARLES...TRURO...MARTENSDALE...
  LORIMOR...CUMMING...PATTERSON...EAST PERU...BEVINGTON...
  WINTERSET-MADISON COUNTY AIRPORT AND BADGER CREEK STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4102 9383 4106 9414 4150 9420 4150 9369
TIME...MOT...LOC 2313Z 180DEG 36KT 4109 9403 

HAIL...1.00IN
WIND...<50MPH

$$

BEERENDS
5 follow-up statements
249 
WWUS53 KDMX 082321
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT THU MAY 8 2014

IAC039-121-175-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
621 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN...MADISON...NORTHWESTERN CLARKE AND
NORTHEASTERN UNION COUNTIES...

AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 11 MILES SOUTH OF
WINTERSET...MOVING NORTH AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...WINTERSET...EARLHAM...AVENUE OF THE
SAINTS EVENT CENTER...ST. CHARLES...TRURO...MARTENSDALE...LORIMOR...
CUMMING...PATTERSON...EAST PERU...BEVINGTON...WINTERSET-MADISON
COUNTY AIRPORT AND BADGER CREEK STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 45 AND 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4108 9381 4112 9411 4150 9411 4150 9369
TIME...MOT...LOC 2321Z 190DEG 37KT 4118 9394 

HAIL...1.50IN
WIND...<50MPH

$$

BEERENDS
398 
WWUS53 KDMX 082326
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT THU MAY 8 2014

IAC039-175-082336-
/O.CAN.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
CLARKE IA-UNION IA-

626 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE AND
NORTHEASTERN UNION COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4116 9406 4150 9407 4150 9369 4116 9379
      4115 9390
TIME...MOT...LOC 2326Z 180DEG 36KT 4122 9394 

$$

IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
626 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND MADISON COUNTIES...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 9 MILES SOUTHEAST OF
WINTERSET...MOVING NORTH AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...WINTERSET...AVENUE OF THE SAINTS EVENT
CENTER...ST. CHARLES...TRURO...MARTENSDALE...CUMMING...PATTERSON...
EAST PERU...BEVINGTON...WINTERSET-MADISON COUNTY AIRPORT AND BADGER
CREEK STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4116 9406 4150 9407 4150 9369 4116 9379
      4115 9390
TIME...MOT...LOC 2326Z 180DEG 36KT 4122 9394 

HAIL...1.50IN
WIND...<50MPH

$$

BEERENDS
090 
WWUS53 KDMX 082339
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT THU MAY 8 2014

IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
639 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND NORTHEASTERN MADISON COUNTIES...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVENUE OF THE
SAINTS EVENT CENTER...OR 7 MILES EAST OF WINTERSET...MOVING NORTH AT
40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. AT 635 PM CDT QUARTER SIZE HAIL 7 MILES 
         WEST OF ST. CHARLES.          
 
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL    
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT   
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...AVENUE OF THE SAINTS EVENT CENTER...ST.
CHARLES...MARTENSDALE...CUMMING...PATTERSON...BEVINGTON AND BADGER
CREEK STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4125 9399 4150 9396 4150 9369 4124 9377
      4124 9389
TIME...MOT...LOC 2338Z 192DEG 34KT 4134 9387 

HAIL...1.50IN
WIND...60MPH

$$

BEERENDS
695 
WWUS53 KDMX 082347
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT THU MAY 8 2014

IAC121-181-090000-
/O.CON.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
647 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WARREN AND NORTHEASTERN MADISON COUNTIES...

AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORWALK...
MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...NORWALK...MARTENSDALE...CUMMING...PATTERSON AND
BEVINGTON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 53 AND 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

LAT...LON 4133 9392 4150 9389 4150 9369 4130 9375
      4130 9386
TIME...MOT...LOC 2347Z 205DEG 46KT 4143 9378 

HAIL...1.75IN
WIND...60MPH

$$

BEERENDS
887 
WWUS53 KDMX 082356
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT THU MAY 8 2014

IAC121-181-090006-
/O.EXP.KDMX.SV.W.0074.000000T0000Z-140509T0000Z/
WARREN IA-MADISON IA-
656 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND
NORTHEASTERN MADISON COUNTIES WILL EXPIRE AT 700 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEASTERN MADISON COUNTY AND NORTHERN WARREN COUNTY UNTIL 730 PM 
CDT. 

LAT...LON 4133 9392 4150 9389 4150 9369 4130 9375
      4130 9386
TIME...MOT...LOC 2354Z 180DEG 36KT 4143 9378 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:23 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 8, 4:23 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU MAY 8 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 420 PM CDT THU MAY 8 2014

MAIN CONCERN FOR OVERNIGHT REMAINS SEVERE POTENTIAL FOR EVENING.
MAIN CONCERN WILL BE WITH STORMS CURRENTLY DEVELOPING ALONG BOUNDARY
NEAR MISSOURI RIVER VALLEY. SYSTEM WILL PUSH EAST INTO IOWA AS
ASSOCIATED LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST. WILL
ALSO CONTINUE TO SEE SCATTERED STORM DEVELOPMENT AHEAD OF SYSTEM...A
FEW OF WHICH MAY BECOME SEVERE...THOUGH BEST POTENTIAL WITH STORMS
FURTHER WEST. SB CAPE GENERALLY AROUND 2000 J/KG IN THE WEST...WITH
BULK SHEAR INCREASING...THOUGH BEST SHEAR REMAINS IN NORTHWESTERN
IOWA...AND WILL CONTINUE TO REMAIN IN THE NORTHWESTERN PORTION
THROUGH THE EVENING. THIS AREA WILL SEE BEST POTENTIAL FOR TORNADIC
STORMS...THOUGH CANNOT BE RULED OUT ELSEWHERE. ANTICIPATE STORMS TO
CONTINUE TO DEVELOP ALONG BOUNDARY SOUTH INTO KS...AND LIFT
NORTHEAST QUICKLY ACROSS THE CWA. HIGH RES MODELS HAVE GENERALLY
THIS PATTERN AS WELL...ESPECIALLY 18Z HRRR. CAPE DIMINISHES AFTER
00Z...AND SEVERE POTENTIAL WILL ALSO DIMINISH.

AS LOW LIFTS NORTH MAY SEE WRAP AROUND PRECIP IN THE
NORTHWEST...THOUGH MODELS CONTINUE TO KEEP THIS NORTH OF IOWA...AND
HAVE LEFT FORECAST DRY FOR NOW. COLD AIR WILL PUSH IN BEHIND
BOUNDARY...THOUGH WITH INCREASING CLOUDS HAVE KEPT OVERNIGHT LOWS
FROM DROPPING TOO LOW...NEAR GOING.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 420 PM CDT THU MAY 8 2014

ALTHOUGH THERE WILL BE A BREAK AT THE BEGINNING...THE PERIOD WILL BE
QUITE ACTIVE INTO EARLY NEXT WEEK WITH THE PASSAGE OF ANOTHER
ROCKIES LONG WAVE TROUGH. FAIR WEATHER IS ANTICIPATED AT ONSET
WITH WEAK HIGH PRESSURE THROUGH THE MO VALLEY. KINEMATIC AND
THERMODYNAMIC FORCING WILL INCREASE FROM WEST TO EAST SAT HOWEVER
LEADING TO INCREASING POPS. DRY LOW LEVEL AIR MAY LIMIT PRECIP BUT
OVERALL LIFT STILL APPEARS SUFFICIENT TO JUSTIFY AT LEAST CHANCEPOPS.
THESE PRECIP CHANCES WILL REMAIN FAIRLY ROBUST INTO EARLY NEXT
WEEK WITH PERSISTENT SWLY UPPER LEVEL FLOW AND SURFACE BOUNDARY
ENTERING IA. THIS WILL INCREASE OUR INSTABILITY AND PWS SO SEVERE
WEATHER AND HEAVY RAIN POTENTIAL WILL BE ELEVATED SOMEWHAT WITH
THE MOST ACTIVE WINDOW SUN AND/OR MON. WPC FIVE DAY QPF SUGGESTS
TWO TO THREE INCH RAINS ARE POSSIBLE THROUGH TUE. DETAILS
OBVIOUSLY DIFFICULT TO PINDOWN AT THIS POINT...BUT FLOODING
POTENTIAL WILL HAVE TO BE MONITORED DEPENDING ON HEAVY RAIN LOCATIONS.

PRECIP CHANCES SHOULD DIMINISH BY TUE WITH TEMPERATURES BECOMING THE
MAIN CONCERN.  HAVE COOLED TEMPS SOMEWHAT WITH MEAN TROUGH SETTLING
INTO THE CENTRAL CONUS...BUT IF THESE TRENDS CONTINUE FURTHER
DOWNWARD ADJUSTMENTS WILL BE NECESSARY WITH READINGS WELL BELOW
NORMAL.

&&

.AVIATION...08/18Z
ISSUED AT 1230 PM CDT THU MAY 8 2014

LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH
THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE
GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN
THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN
AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS.
BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT
NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED
FRIDAY AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...SMALL
AVIATION...AWB
Hazardous weather outlook, May 8, 5:04 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
504 PM CDT THU MAY 8 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-091100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
504 PM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING. SOME MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...ESPECIALLY NORTH
AND WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY
THROUGH TUESDAY. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH
LOCALLY HEAVY RAINS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
POTENTIALLY AGAIN EARLY NEXT WEEK.

SMALL

In the hours before

Local storm report, May 8, 1:50 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     ALGONA                  43.07N 94.23W
05/08/2014  E70 MPH          KOSSUTH            IA   EMERGENCY MNGR

            WINDS ESTIMATED. NO REPORTS OF DAMAGE AS OF YET.

&&

SKOW
Special weather statement, May 8, 4:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT THU MAY 8 2014

IAZ004>006-015-016-023>026-033>037-044>049-057>061-070>074-
081>085-092>096-082330-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-
MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...DENISON...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE
432 PM CDT THU MAY 8 2014

...STRONG AND GUSTY WINDS AHEAD OF FRONTAL BOUNDARY...

A FRONTAL BOUNDARY WILL PUSH EASTWARD ACROSS IOWA. AHEAD OF THE
BOUNDARY WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE LATE
AFTERNOON HOURS. WINDS OF 20 TO 25 MPH ARE POSSIBLE WITH GUSTS AS
HIGH AS 40 MPH AT TIMES. LOOSE OBJECTS MAY BLOW AROUND...AND
TRAVELERS MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST AND WEST
ROUTES.

AWB
Local storm report, May 8, 4:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU MAY 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             4 WSW WILLEY            41.95N 94.88W
05/08/2014  E1.00 INCH       CARROLL            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
May 7, 9:57 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac48 min
May 7, 10:32 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster43 min
May 8, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
May 8, 1:02 AM CDTSpecial Weather StatementDMXAudubon28 min
May 8, 1:13 AM CDTSpecial Weather StatementDMXCalhoun, Sac32 min
May 8, 2:01 AM CDTSpecial Weather StatementDMXCalhoun, Humboldt29 min
May 8, 2:41 AM CDTSevere Thunderstorm WarningDMXFranklin, Hancock, Humboldt, Wright49 min
May 8, 3:12 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright48 min
May 8, 1:12 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas48 min
May 8, 1:43 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago47 min
May 8, 4:49 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene41 min
May 8, 4:57 PM CDTTornado WarningDMXCarroll, Greene33 min
May 8, 5:19 PM CDTSevere Thunderstorm WarningDMXAudubon, Greene, Guthrie41 min
May 8, 5:25 PM CDTTornado WarningDMXGuthrie35 min
May 8, 5:27 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster48 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningDMXWorth19 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.